TOXIC EPIDERMAL NECROLYSIS INDUCED BY LAMOTRIGINE IN A PATIENTJournal: University Journal of Surgery and Surgical Specialities (Vol.5, No. 4)
Publication Date: 2019-05-30
Authors : RASMI HANAN I;
Page : 117-118
Keywords : Toxic epidermal necrolysis; Adverse drug reaction; Lamotrigine; Antiepileptic drug;
Toxic epidermal necrolysis is an unpredictable and severe adverse drug reaction. In toxic epidermal necrolysis epidermal damage appears to result from keratinocyte apoptosis. This condition is triggered by many factors principally drugs such as antiepileptic medications antibiotics particularly sulfonamides nonsteroidal anti-inflammatory drugs allopurinol and nevirapine. Lamotrigine has been reported potentially to cause serious cutaneous reactions. We describe a case of a eleven yr old male who developed toxic epidermal necrolysis after treatment with lamotrigine, and who was diagnosed both clinically and pathologically. Children are more susceptible to lamotrigine-induced rash than adults and risk of serious rash can be lessened by strict adherence to dosing guidelines. In our case the patient was administered a higher dose than the required regimen. Therefore clinicians should strictly adhere to the dose regimen when using lamotrigine especially in children.
Other Latest Articles
Last modified: 2019-05-31 19:25:04